Jump to content
CrazyBoards.org

alen

Member
  • Content Count

    71
  • Joined

  • Last visited

About alen

  • Rank
    Member

Profile Information

  • Gender
    Unicorn

Recent Profile Visitors

The recent visitors block is disabled and is not being shown to other users.

  1. I talked to a pharmacist and they said that withdrawal seizures are more of a risk if you’re taking Lamictal for seizures to begin with. Since I’ve never had a seizure, it shouldn’t be a risk factor. Yay!
  2. I’m switching meds and my pdoc instructed me to stop taking Lamictal cold turkey. I’ve been taking it for TWO YEARS and he said there isn’t withdrawal for my dose of 200mg. Excuse me? Aren’t seizures a withdrawal symptom? Going cold turkey is never a good thing? He also said that there shouldn’t be withdrawal from stopping 7.5 mg of Abilify...why does this man not believe that withdrawal is a thing? Maybe I should switch doctors...
  3. Has anyone in this thread found a medication that prevents mania and doesn’t totally flatten out their emotional bandwidth? I can’t seem to feel intense emotions, like anger (at all) or much sadness (I rarely cry). I don’t feel fully alive...and it’s not what I want my new normal to be. I’m lost on what my next steps are.
  4. Depakote? It was never mentioned by my pdoc. Alarmingly, he also told me that I could discontinue Abilify all at once after the Lithium kicked in...the last time I abruptly discontinued an antipsychotic (Seroquel) I was hospitalized a month later for mania-induced psychosis. I’m not happy with his decision to put me on a high dose of Lithium so fast and I’m confused as to why he would ever suggest going off of a med like Abilify so quickly. My friend suggested switching pdocs...
  5. @Iceberg My pdoc said it would take weekly blood work until the Tegretol blood level stabilized. He didn’t specify for how long. @Melancholya I have no clue! It might be possible but at a lower rate of occurrence?
  6. @shesellsseashells I don’t really talk to my pharmacist! Good idea, though. @argh I’ve heard of Wellbutrin! I had no clue it was prescribed for those symptoms! Gimme some of that!
  7. @Iceberg He suggested Tegretol, which would take a lot of bloodwork. He said Topamax and Trileptal don’t work. (No joke!) He said my options were limited because I said that I didn’t want antipsychotics. Which is something I might reconsider.
  8. @argh Hey! I have Bipolar 1 with psychotic features. I’m on 200 mg of Lamotrigine and 15 mg of Abilify. I’ve been doing pretty well, actually! I just really miss my sex drive, having more energy, and feeling intense emotions (but not too intense lol). I’m not currently depressed and haven’t felt it for months...but I am very tired a lot of the time which I’ve been trying to address with med changes. I was hoping Lithium could be my antimanic drug but this titration has been *rough*.
  9. @shesellsseashells My pdoc doesn’t even have a damn voicemail! I reach him through my therapist because I’m in a recovery program and they all work together on a team. I’m calling my team tomorrow (again) and explaining my decision to stop the Lithium...I had no clue that titration speed was so crucial. Thanks so much for the info, everyone! It’s so appreciated.
  10. @Iceberg I’ve never heard of augmentation! The Lithium actually isn’t essential to my cocktail because the Abilify prevents mania just fine. I’m not depressed; I’m trying to prevent mania since psychosis is very scary for me. I’m going to try 10 mg of Abilify in the future and see what happens. I do have a pill splitter but that’ll make it 7.5 mg and not 10, so I’ll need to get the script from my pdoc.
  11. @Iceberg I’ve been on Lithium two times before and I don’t remember the titration process. I really should have written all of it down (I was manic both times so I’m forgiving myself lol). I’m probably going to stop taking it and continue with the Abilify until I reach my pdoc. He’s on vacation this week, of course! I’m wondering if my side effects with the Abilify can be mitigated with a dosage decrease. I’m on 15 mg now and I’ve been doing well on it except the side effects I mentioned before. Maybe I’ll feel better on 10 mg instead? Who knows.
  12. @Iceberg My pdoc put me on 450 mg for 4 days and then raised it to 900 every day. I reached the full dose 3 days ago and can't seem to tolerate how horrible I feel. It is ER. The blood level is scheduled for September 2nd.
  13. Hey, everyone. I’m really struggling here. I’m currently starting Lithium (900 mg with 450 mg twice a day) and it’s only day 3 and I feel violently ill. I’m absolutely exhausted and can barely move when the fatigue hits. I feel a little dizzy. It’s really, really hard to function or hold a conversation because of the fatigue. I worked with my pdoc to choose a mood stabilizer to replace my Abilify because of some side effects I didn’t want to deal with anymore (no sex drive, fatigue, brain fog, and flat emotions) but what I’m going through with the Lithium is unmanageable. I’ve taken it in the past but I don’t remember it being this difficult to start it up again. Can initial side effects like this go away with time? I’m losing the willpower to adhere to this med by the minute. I would switch to a different one but all I have on hand is Saphris and Abilify until I meet with my pdoc next month. P.S. I left my treatment team voicemails and I hope they get back to me soon.
  14. Hey, everyone! I decided to switch to Lithium because I’m familiar with the side effects. The titration process starts today. Yay! I’m really hoping that the side effects with the antipsychotic that I’m taking now will go away once I switch! I chose the lesser of two evils in this case. Having faith in the process is hard but necessary!
  15. @sugarsugar I’m in a daily intensive recovery program where my counselors know my warning signs of mania. I’m also tracking my mood and energy levels as I withdraw from Abilify. Problem is, I can’t see my pdoc for another month to get a mood stabilizer. I probably should wait until I get a mood stabilizer before I withdraw from Abilify...which is what my pdoc instructed me to do. 30 more days of feeling sedated isn’t the end of the world, I guess. I just feel so unburdened after skipping my dose which is such a manic thing to say! I’m lucid enough to realize that my pdoc wants me to be safe and that a mood stabilizer should be replacing the Abilify. I will grudgingly take the Abilify until I get a different med to replace it, just to be safe. Thanks everyone for helping me stay safe! I’m looking forward to feeling better in a stable & baseline way!
×
×
  • Create New...